# SDR CA040316004

- Difficulty date: February 18, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,017 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 03600923
- Condition: Worn
- Location: Starter Gen
- Component: Starter Gen, Lucas
- Component part number: 23085024
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) OPERATOR HEARD GRINDING NOISE DURING ENGINE START.  NOISE WAS LOUDEST AT 10 PERCENT NG.  ABORTED START AND INVESTIGATED.  FOUND RADIAL PLAY AT FAN END OF ARMATURE.  REPLACED STARTER GEN.  SENT FAILED UNIT FOR REPAIRS.  FOUND THE ADE BEARING HAD RADIAL PLAY, MEASURED .0045 INCH.  INSPECTED FOR CORRECT ASSY AT PREV OVERHAUL, FOUND OK(BRG PART NR TOWARD ARMATURE).  REMOVED BEARING.  IT RATTLES, IS LOOSE, HAS CONSIDERABLE PLAY BOTH RADIALLY AND AXIALLY.  IF LEFT IN SERVICE, THIS WOULD HAVE FAILED AND DESTROYED THE STARTER-GEN WITHIN AFEW HOURS.  BEARINGS WERE REPLACED AND UNIT OVERHAULED.
